Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Too Much Medication?
    avatar
    An_258280 posted:
    If someone is taking 6/60mg tablets of Morphine Sulfate ER daily, 16/15mg Oxycodone daily, along with a 100mg Fentanyl Patch every 3rd day, is this person over medicated and what are the possible side effects? The meds are for chronic pain in neck, back, and feet. The meds began 25 years ago with vicodine for the same pain issues. This person has an ileostomy and claims to need this quantity of meds as they pass through his system quickly and do not fully absorb.
    Reply
     
    avatar
    An_255813 responded:
    duh you are joking right? get this person in for an evaluation. I can not even imagine the damage done to this person health!!
     
    avatar
    cweinbl responded:
    First of all, 16 tablets of 15 mg. Oxycodone in itself would seem very dangerous of prescribe. Add to that the morphine and Fentanyl and it makes no sense. So, I must ask for an honest answer. Does all of this come from one physician?


    Admittedly, a person in chronic severe pain can gradually work up to large dosages of opioids. Thus 8 tables of 15 mg. Oxycodone per day could be achieved without dangerous respiratory depression. But you mentioned twice that dosage. I find it hard to believe a physician would prescribe it in addition to a 100 mcg. Fentanyl patch and morphine.


    Most people with that much opioids in her or his bloodstream would stop breathing.


    Could you be wrong about the medications or dosages?
    cweinbl
    csw2@bex.net


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.